MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CA 19-9 ELECSYS E2G; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM

ROCHE DIAGNOSTICS CA 19-9 ELECSYS E2G; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Model Number CA 19-9 ELECSYS E2G
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable ca 19-9 elecsys e2g results for one patient tested on a cobas 8000 e 801 module.It was requested but not provided if the initial ca 19-9 result was reported outside the laboratory.The customer performed dilution testing with the patient's sample due to the initial ca 19-9 result not matching the patient's previous result.The patient's initial undiluted ca 19-9 result was 431 u/ml.The patient's repeat ca 19-9 result with a 1:2 dilution was 569 u/ml.The patient's repeat ca 19-9 result with a 1:10 dilution was 905 u/ml.The e 801 module serial number was requested but not provided.
 
Additional Manufacturer Narrative
For dilution testing, product labeling states "samples with ca 19-9 concentrations above the measuring range can be diluted with diluent universal.The recommended dilution is 1:10 (either automatically by the analyzer or manually).The concentration of the diluted sample must be > 50 u/ml." also, "the ca 19-9 antigen tends to aggregate.This may lead to nonlinear dilution behavior in certain individual samples." the investigation is ongoing.
 
Additional Manufacturer Narrative
The patient's sample was tested on a lumipulse analyzer and had the following ca 19-9 results: the patient's undiluted ca 19-9 result was 1270 u/ml.The patient's ca 19-9 result with a 1:2 dilution was 1532 u/ml.The patient's ca 19-9 result with a 1:5 dilution was 1725 u/ml.The patient's ca 19-9 result with a 1:10 dilution was 1900 u/ml.The patient's ca 19-9 result with a 1:20 dilution was 1940 u/ml.The patient's ca 19-9 result with a 1:50 dilution was 1950 u/ml.The patient's ca 19-9 result with a 1:100 dilution was 2090 u/ml.The customer's calibration and qc results, sample pre-analytic details, and system alarm trace were requested but not provided.The investigation determined the patient's sample had false low elecsys ca 19-9 results and the dilution testing confirmed the non-linear dilution behavior.The investigation determined the ca 19-9 results with other methodologies confirmed the elecsys ca 19-9 were false low.Based on the provided information, the cause for the false low ca 19-9 results and the non-linear dilution behavior of the patient sample could not be established.For dilution testing, product labeling states, "samples with ca 19-9 concentrations above the measuring range can be diluted with diluent universal.The recommended dilution is 1:10 (either automatically by the analyzer or manually).The concentration of the diluted sample must be > 50 u/ml." also, "note: the ca 19-9 antigen tends to aggregate.This may lead to nonlinear dilution behavior in certain individual samples."note: the ca 19-9 antigen tends to aggregate.This may lead to nonlinear dilution behavior in certain individual samples." based on the provided information, a general reagent issue could be excluded.
 
Additional Manufacturer Narrative
The patient's sample was provided for an investigation and tested on an unknown roche analyzer.The patient's undiluted ca 19-9 result was 430 u/ml.The patient's ca 19-9 result with a 1:2 dilution was 609 u/ml.The patient's ca 19-9 result with a 1:5 dilution was 787 u/ml.The patient's ca 19-9 result with a 1:10 dilution was 918 u/ml.The patient's ca 19-9 result with a 1:20 dilution was 985 u/ml.The patient's ca 19-9 result with a 1:50 dilution was 1093 u/ml.The patient's ca 19-9 result with a 1:100 dilution was 1231 u/ml.The investigation is ongoing.

Brand Name
CA 19-9 ELECSYS E2G
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13712724
Report Number1823260-2022-00631
Device Sequence Number17501194
Product Code NIG
UDI-Device Identifier04015630939640
UDI-Public04015630939640
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberCA 19-9 ELECSYS E2G
Device Catalogue Number07027028190
Device Lot Number52551002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer02/24/2022
03/23/2022
04/12/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date03/19/2022
04/14/2022
04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale